I have serotonin syndrome or toxicity from a tricyclic antidepressant. I stopped taking it seven weeks ago. Most of my neurological symptoms have gone. I stick to a low tryptophan diet but if I eat something higher in tryptophan or get stressed, I feel nauseous, depressed, agitated and I cannot sleep. This happens every few days. I cannot take supplements such as Vitamin D3. I am post menopausal and need calcium but I cannot eat dairy or drink milk without severe effects. My question is, will my sensitivities pass in time and will my serotonin rebalance? I am so frightened that I have permanent endocrine or brain damage. Currently, I am taking Propranolol mini pill.
Welcome to icliniq.com.
Since your serotonin syndrome is drug induced, it must be normalized within a wash out period. I mean normalized gradually once you stop it. You may take another antidepressant that is safe for you. Eating tryptophan rich foods or stress inducing some symptoms to you, I feel which may not be related to serotonin syndrome. That looks like your depression related issues only. It needs another better drugs. Please discuss with your clinician about current symptoms.
Your brain and endocrine systems are normal (attachment removed to protect patient identity). Only thing you must take better antidepressants and psychological counselling. Vitamin D dosage need to be adjusted if it is causing trouble. This may not be related to serotonin syndrome.
For more information consult a toxicologist online --> https://www.icliniq.com/ask-a-doctor-online/toxicologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. pain and nausea with pain are suggestive of viral gastritis or small ulcer. Acidity or acid reflux from that can lead to nausea by irritation of posterior pharynx. I suggest taking Rabeprazole 20 mg OD for a week. Consult your specialist doctor,... Read fullI have nausea and vomiting every day because of acidity. Please help.
.. cause for your acidity is stress and please concentrate on the causative factor of stress. If you come to know what is the causative factor, then try to plan how to face or avoid in a non-stressful way. If you are facing problems please consult y... Read fullWhat can cause inconspicuous akinetopsia?
.. (motion blindness) may be caused due to defects in visual cortex or may be caused by certain antidepressants like Nefazodone and its older sibling Trazodone and hallucinogens like LSD (Lysergic acid diethylamide). It is very unlikely to be caused... Read full
Ask your health query to a Wellness Expert online?Ask a Toxicologist Now